Oklahoma, 2007

Drought in Oklahoma, January 1 to 31, 2007

January 1 to 31, 2007 · NWS OUN · 42 events in 42 counties and zones

Severe to extreme (D2-D3) drought conditions were seen across much of the northern half of Oklahoma during the month of January. However, much needed precipitation during the latter half of the month, mainly in some form of winter precipitation, allowed for these areas to improve to just severe conditions (D2).

Where it happened

Every event with a place to put it; 42 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$775,000
Crop damage
None recorded
Events
42

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Severe to extreme (D2-D3) drought conditions were seen across much of the northern half of Oklahoma during the month of January. However, much needed precipitation during the latter half of the month, mainly in some form of winter precipitation, allowed for these areas to improve to just severe conditions (D2). This also allowed for an improvement to areas farther south that were in D2 drought conditions during the month of December. The winter storm from the 12th through the 14th provided much needed precipitation to improve these areas to D1 or less. |The drought has been ongoing for over a year now, which continues the water worries over many communities. Lake levels remain at or near record lows, although the recent beneficial moisture has helped somewhat. Many boat docks and ramps remained on dry ground, but lakes are showing some improvement, rising slowly during the last half of the month. Even at low levels, most lakes are still considered at safe levels for everyday living and water rationing has been kept to a minimum.|The agriculture industry continued to be hit hard by the drought. Although many farmers are beginning the year much better than they did last year due to the recent precipitation, many are fighting to save their 2007 crops. The recent precipitation has helped the top 12 inches of the soil, but the soil below this remains very dry. Additional precipitation will help crops that were planted during the fall, such as winter wheat. The crop damage for the area was estimated at 750 thousand dollars.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Dec 31, 9:49 PM CST, 2 hours 11 minutes earlier.

Area forecast discussion, Dec 31, 9:49 PM CST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
949 PM CST SUN DEC 31 2006

.UPDATE...
WINDS ACROSS THE CENTRAL AND SOUTHEAST ARE A LITTLE LOWER THAN
FORECAST... BUT OVERALL TRENDS AND MODEL FORECAST ALL SHOW THAT
THEY SHOULD INCREASE OVER THE NEXT FEW HOURS. LAST BIT OF THE
CLOUD COVER IS MOVING OVER THE NORTHEAST CORNER OF THE AREA AND
WILL BE MOVING OUT OF THE AREA SOON. WILL UPDATE FORECAST WITH
ONLY MINOR ADJUSTMENTS OF GOING WITH CLEAR TO MOSTLY CLEAR SKIES
AFTER THE REMNANT CLOUDS MOVE OUT.

&&

.PREV DISCUSSION... (ISSUED 153 PM CST SUN DEC 31 2006)

DISCUSSION...
AS THE UPPER LOW CONTINUES TO MOVE TOWARDS THE SOUTHERN GREAT
LAKES THIS EVENING, THE MOST DISTANT LOW CLOUDS ASSOCIATED WITH IT
WILL MOVE EAST OF CENTRAL OKLAHOMA. BRISK NORTHWEST WINDS ACROSS
WEST KANSAS SNOW PACK WILL BRING TEMPERATURES INTO THE MIDDLE
TEENS AND 20S TONIGHT. THE SURFACE HIGH PRESSURE IS EXPECTED TO
MOVE INTO KS-OK-NORTHERN TX MONDAY AND MONDAY NIGHT. WINDS WILL
DIMINISH LATE IN THE DAY AND OVERNIGHT. SHORT-WAVE RIDGING IS
EXPECTED TUESDAY INTO WEDNESDAY WITH MOSTLY SUNNY CONDITIONS AND
NEAR-NORMAL TEMPERATURES. THE NEXT UPPER SYSTEM IN THE SOUTHERN
BRANCH OF THE WESTERLIES IS EXPECTED TO DEVELOP A LOW WELL SOUTH
OF THE U.S. - MEXICAN BORDER WEDNESDAY NIGHT AND THURSDAY. THIS
WILL HELP BRING MOISTURE NORTH INTO OK BUT LIFT ASSOCIATED WITH
THIS LOW MAY REMAIN TOO FAR SOUTH OF OK FOR ANY GOOD CHANCE FOR
PRECIPITATION. POPS REMAIN IN THE CHANCE CATEGORY FOR THESE
PERIODS. BY NEXT WEEKEND THERE IS A TREND FOR A MORE PROGRESSIVE
UPPER WAVE IN THE WESTERLIES TO MOVE INTO THE SOUTHWEST U.S., BUT
MOISTURE CONCERNS AND THE TIME PERIOD PRECLUDE INCLUDING ANY
MENTION OF PRECIPITATION YET FOR NEXT SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  28  46  25  49 /   0   0   0  10
HOBART OK         25  48  24  50 /   0   0   0  10
WICHITA FALLS TX  28  51  26  52 /   0   0   0  10
GAGE OK           17  45  19  46 /   0   0   0  10
PONCA CITY OK     25  45  23  47 /   0   0   0   0
DURANT OK         31  51  29  51 /   0   0   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

99/99
Hazardous weather outlook, Dec 31, 11:50 AM CST, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1150 AM CST SUN DEC 31 2006

OKZ004>048-050>052-TXZ083>090-011300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1150 AM CST SUN DEC 31 2006

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.

DISCUSSION...
A STRONG UPPER-LEVEL STORM SYSTEM... LOCATED OVER MISSOURI AT
MIDDAY... WILL CONTINUE TO MOVE NORTHEAST. COOLER AND MORE-STABLE
AIR WILL SPREAD SOUTH ACROSS OKLAHOMA AND WESTERN NORTH TEXAS TODAY.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST MONDAY JAN 01.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...ZERO.

OTHER HAZARDOUS WEATHER...
LIGHT SNOW MAY ACCUMULATE IN PARTS OF NORTH-CENTRAL OKLAHOMA EARLY
THIS AFTERNOON.  SLICK SPOTS ON SIDEWALKS AND ELEVATED ROADS WILL BE
POSSIBLE.  SNOW HAS RESULTED IN DANGEROUS... OR CLOSED... ROADS IN
STATES BORDERING OKLAHOMA TO THE NORTH AND WEST... WHICH MAY REQUIRE
SIGNIFICANT DETOURS FOR TRAVELERS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE FORECAST.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
MONDAY.

CMS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

42 drought. Local standard time, as filed.

Drought, Harper

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Harper forecast zone
Property damage
$775,000
Reported by
Emergency Manager
Coordinates
36.789, -99.667 (the zone’s center; the record gives no point)

Drought, Ellis

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Ellis forecast zone
Reported by
Emergency Manager
Coordinates
36.218, -99.755 (the zone’s center; the record gives no point)

Drought, Woods

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Woods forecast zone
Reported by
Emergency Manager
Coordinates
36.767, -98.865 (the zone’s center; the record gives no point)

Drought, Woodward

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Woodward forecast zone
Reported by
Emergency Manager
Coordinates
36.423, -99.265 (the zone’s center; the record gives no point)

Drought, Major

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Major forecast zone
Reported by
Emergency Manager
Coordinates
36.312, -98.536 (the zone’s center; the record gives no point)

Drought, Alfalfa

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Alfalfa forecast zone
Reported by
Emergency Manager
Coordinates
36.731, -98.324 (the zone’s center; the record gives no point)

Drought, Grant

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Grant forecast zone
Reported by
Emergency Manager
Coordinates
36.796, -97.786 (the zone’s center; the record gives no point)

Drought, Kay

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Kay forecast zone
Reported by
Emergency Manager
Coordinates
36.818, -97.144 (the zone’s center; the record gives no point)

Drought, Noble

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Noble forecast zone
Reported by
Emergency Manager
Coordinates
36.389, -97.230 (the zone’s center; the record gives no point)

Drought, Garfield

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Garfield forecast zone
Reported by
Emergency Manager
Coordinates
36.379, -97.783 (the zone’s center; the record gives no point)

Drought, Roger Mills

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Roger Mills forecast zone
Reported by
Emergency Manager
Coordinates
35.688, -99.696 (the zone’s center; the record gives no point)

Drought, Dewey

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Dewey forecast zone
Reported by
Emergency Manager
Coordinates
35.988, -99.008 (the zone’s center; the record gives no point)

Drought, Custer

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Custer forecast zone
Reported by
Emergency Manager
Coordinates
35.639, -99.001 (the zone’s center; the record gives no point)

Drought, Blaine

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Blaine forecast zone
Reported by
Emergency Manager
Coordinates
35.875, -98.433 (the zone’s center; the record gives no point)

Drought, Kingfisher

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Kingfisher forecast zone
Reported by
Emergency Manager
Coordinates
35.945, -97.942 (the zone’s center; the record gives no point)

Drought, Logan

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Logan forecast zone
Reported by
Emergency Manager
Coordinates
35.919, -97.443 (the zone’s center; the record gives no point)

Drought, Oklahoma

When
January 1, 12:00 AM CST to January 18, 11:59 PM CST
Where
Oklahoma forecast zone
Reported by
Emergency Manager
Coordinates
35.552, -97.407 (the zone’s center; the record gives no point)

Drought, Payne

When
January 1, 12:00 AM CST to January 18, 11:59 PM CST
Where
Payne forecast zone
Reported by
Emergency Manager
Coordinates
36.077, -96.976 (the zone’s center; the record gives no point)

Drought, Lincoln

When
January 1, 12:00 AM CST to January 18, 11:59 PM CST
Where
Lincoln forecast zone
Reported by
Emergency Manager
Coordinates
35.703, -96.881 (the zone’s center; the record gives no point)

Drought, Pottawatomie

When
January 1, 12:00 AM CST to January 18, 11:59 PM CST
Where
Pottawatomie forecast zone
Reported by
Emergency Manager
Coordinates
35.207, -96.948 (the zone’s center; the record gives no point)

Drought, Seminole

When
January 1, 12:00 AM CST to January 18, 11:59 PM CST
Where
Seminole forecast zone
Reported by
Emergency Manager
Coordinates
35.168, -96.615 (the zone’s center; the record gives no point)

Drought, Hughes

When
January 1, 12:00 AM CST to January 18, 11:59 PM CST
Where
Hughes forecast zone
Reported by
Emergency Manager
Coordinates
35.048, -96.250 (the zone’s center; the record gives no point)

Drought, Love

When
January 1, 12:00 AM CST to January 18, 11:59 PM CST
Where
Love forecast zone
Reported by
Emergency Manager
Coordinates
33.950, -97.244 (the zone’s center; the record gives no point)

Drought, Carter

When
January 1, 12:00 AM CST to January 18, 11:59 PM CST
Where
Carter forecast zone
Reported by
Emergency Manager
Coordinates
34.251, -97.286 (the zone’s center; the record gives no point)

Drought, Marshall

When
January 1, 12:00 AM CST to January 18, 11:59 PM CST
Where
Marshall forecast zone
Reported by
Emergency Manager
Coordinates
34.025, -96.769 (the zone’s center; the record gives no point)

Drought, Johnston

When
January 1, 12:00 AM CST to January 18, 11:59 PM CST
Where
Johnston forecast zone
Reported by
Emergency Manager
Coordinates
34.317, -96.661 (the zone’s center; the record gives no point)

Drought, Bryan

When
January 1, 12:00 AM CST to January 18, 11:59 PM CST
Where
Bryan forecast zone
Reported by
Emergency Manager
Coordinates
33.962, -96.260 (the zone’s center; the record gives no point)

Drought, Canadian

When
January 1, 12:00 AM CST to January 18, 11:59 PM CST
Where
Canadian forecast zone
Reported by
Emergency Manager
Coordinates
35.542, -97.982 (the zone’s center; the record gives no point)

Drought, Washita

When
January 1, 12:00 AM CST to January 18, 11:59 PM CST
Where
Washita forecast zone
Reported by
Emergency Manager
Coordinates
35.290, -98.992 (the zone’s center; the record gives no point)

Drought, Cotton

When
January 1, 12:00 AM CST to January 18, 11:59 PM CST
Where
Cotton forecast zone
Reported by
Emergency Manager
Coordinates
34.290, -98.372 (the zone’s center; the record gives no point)

Drought, Cleveland

When
January 1, 12:00 AM CST to January 18, 11:59 PM CST
Where
Cleveland forecast zone
Reported by
Emergency Manager
Coordinates
35.203, -97.326 (the zone’s center; the record gives no point)

Drought, Beckham

When
January 1, 12:00 AM CST to January 18, 11:59 PM CST
Where
Beckham forecast zone
Reported by
Emergency Manager
Coordinates
35.269, -99.682 (the zone’s center; the record gives no point)

Drought, McClain

When
January 1, 12:00 AM CST to January 18, 11:59 PM CST
Where
McClain forecast zone
Reported by
Emergency Manager
Coordinates
35.009, -97.444 (the zone’s center; the record gives no point)

Drought, Grady

When
January 1, 12:00 AM CST to January 18, 11:59 PM CST
Where
Grady forecast zone
Reported by
Emergency Manager
Coordinates
35.017, -97.884 (the zone’s center; the record gives no point)

Drought, Caddo

When
January 1, 12:00 AM CST to January 18, 11:59 PM CST
Where
Caddo forecast zone
Reported by
Emergency Manager
Coordinates
35.174, -98.375 (the zone’s center; the record gives no point)

Drought, Coal

When
January 1, 12:00 AM CST to January 18, 11:59 PM CST
Where
Coal forecast zone
Reported by
Emergency Manager
Coordinates
34.588, -96.298 (the zone’s center; the record gives no point)

Drought, Pontotoc

When
January 1, 12:00 AM CST to January 18, 11:59 PM CST
Where
Pontotoc forecast zone
Reported by
Emergency Manager
Coordinates
34.728, -96.684 (the zone’s center; the record gives no point)

Drought, Garvin

When
January 1, 12:00 AM CST to January 18, 11:59 PM CST
Where
Garvin forecast zone
Reported by
Emergency Manager
Coordinates
34.705, -97.309 (the zone’s center; the record gives no point)

Drought, Murray

When
January 1, 12:00 AM CST to January 18, 11:59 PM CST
Where
Murray forecast zone
Reported by
Emergency Manager
Coordinates
34.482, -97.068 (the zone’s center; the record gives no point)

Drought, Stephens

When
January 1, 12:00 AM CST to January 18, 11:59 PM CST
Where
Stephens forecast zone
Reported by
Emergency Manager
Coordinates
34.486, -97.851 (the zone’s center; the record gives no point)

Drought, Jefferson

When
January 1, 12:00 AM CST to January 18, 11:59 PM CST
Where
Jefferson forecast zone
Reported by
Emergency Manager
Coordinates
34.111, -97.836 (the zone’s center; the record gives no point)

Drought, Atoka

When
January 1, 12:00 AM CST to January 18, 11:59 PM CST
Where
Atoka forecast zone
Reported by
Emergency Manager
Coordinates
34.374, -96.038 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, January 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 12223, 12224, 12225, 12226, 12227, 12228, 12229, 12230, 12231, 12232, 12233, 12234, 12235, 12236, 12237, 12238, 12679, 12680, 12681, 12682, 12683, 12684, 12685, 12686, 12687, 12688, 12689, 12690, 12691, 12692, 12693, 12694, 12695, 12697, 12698, 12699, 12700, 12702, 12703, 12704, and more.